MAUDE Adverse Event Report: ABBOTT VASCULAR ACS HI-TORQUE BALANCE HEAVYWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATING

ABBOTT VASCULAR ACS HI-TORQUE BALANCE HEAVYWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATING
Model Number 1000463H
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to increase the size of a central shunt near the aorta and pulmonary.A balance heavyweight hydro guide wire was advanced with a non-abbott balloon.Resistance was felt between the guide wire and balloon during removal, and the proximal core of the guide wire became bent.While outside the anatomy, the proximal core became separated, and the separated portion was simply removed to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and dimensional analysis was performed on the returned device.The separation and deformation were confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.Based on the information provided, the investigation determined the reported incident was due the circumstances of the procedure.In this case, the separation was a result of the bend to the wire on the proximal end while attempting to remove the device under resistance which likely caused be the bend to the distal core wire which may have been bent during the insertion process.There is no indication of a product quality issue with respect to manufacture, design or labeling.G4 date: based on additional information received subsequent to filing the initial mdr, the correct alert date is (b)(6) 2020.

Brand Name
ACS HI-TORQUE BALANCE HEAVYWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10891807
Report Number2024168-2020-09851
Device Sequence Number3048658
Product Code DQX
UDI-Device Identifier08717648015502
UDI-Public08717648015502
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number1000463H
Device Catalogue Number1000463H
Device Lot Number0042271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2020
Initial Date Received by Manufacturer 11/02/2020
Supplement Date Received by Manufacturer01/07/2021
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date01/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONTREAL BALLOON; MONTREAL BALLOON
Patient Age2 MO
Patient Weight5